Alert archive / South Dakota / Freeze Warnings in 2005

Freeze Warning 1, NWS Sioux Falls, SD

October 5, 2005Brule County, Charles Mix County, Gregory County, South Dakota

NWS Sioux Falls, SD issued this freeze warning at Oct 5, 2005, 3:02 PM CDT for Brule County, Charles Mix County, Gregory County, South Dakota. It took effect at Oct 6, 2005, 2:00 AM CDT. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 2005, 3:02 PM CDT (20:02 UTC)
In effect from
Oct 6, 2005, 2:00 AM CDT
Expired
Oct 6, 2005, 3:53 AM CDT
In force
113 min
Issued by
NWS Sioux Falls, SD

Counties Brule County, SD, Charles Mix County, SD, Gregory County, SD

The radar

The Sioux Falls radar (KFSD), 181 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2005-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2005-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
477 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFSD 052002
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
302 PM CDT WED OCT 5 2005

.STRONG WEST WINDS WILL SLIGHTLY SUBSIDE THIS EVENING AS LOW
PRESSURE MOVES VERY SLOWLY OVER NORTHWEST MINNESOTA. WHILE WINDY
CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE NIGHT...WINDS
SHOULD DROP A LITTLE BELOW ADVISORY CRITERIA THIS EVENING.

WINDY CONDITIONS AND MOSTLY CLOUDY SKIES ARE EXPECTED TO PREVENT
FREEZING CONDITIONS OVER MOST OF THE AREA TONIGHT...DESPITE
TEMPERATURES DROPPING INTO THE LOWER TO MIDDLE 30S. THIS WILL ALSO
PREVENT WIDESPREAD FROST. HOWEVER...SLIGHTLY DRIER AND COLDER
AIR...AND PERHAPS MORE BREAKS IN THE CLOUD COVER...WILL ALLOW
TEMPERATURES TO DROP TO A LITTLE BELOW FREEZING LATE TONIGHT IN
THE AREA FROM CHAMBERLAIN TO PICKSTOWN AND SOUTHWEST INTO GREGORY COUNTY.


SDZ050-057-063-060000-
/X.NEW.KFSD.FZ.W.0001.051006T0700Z-051006T1400Z/
/X.EXT.KFSD.WI.Y.0002.000000T0000Z-051006T0000Z/
GREGORY-BRULE-CHARLES MIX-
INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN...
WAGNER...LAKE ANDES
302 PM CDT WED OCT 5 2005

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY...
...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

WEST WINDS WILL RANGE FROM 25 TO 40 MPH INTO THE START OF THE
EVENING...THEN DECREASE A LITTLE AROUND SUNSET.

TEMPERATURES ARE EXPECTED TO DROP TO AROUND FREEZING A COUPLE
HOURS AFTER MIDNIGHT...THEN TO A FEW DEGREES BELOW FREEZING AROUND
DAYBREAK. 
 
A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WINDS SUBSIDE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

SDZ038-039-052>054-058>060-064-065-068-069-060000-
/X.EXT.KFSD.WI.Y.0002.000000T0000Z-051006T0000Z/
BEADLE-KINGSBURY-JERAULD-SANBORN-MINER-AURORA-DAVISON-HANSON-
DOUGLAS-HUTCHINSON-BON HOMME-YANKTON-
INCLUDING THE CITIES OF...HURON...DE SMET...WESSINGTON SPRINGS...
WOONSOCKET...HOWARD...PLANKINTON...MITCHELL...ALEXANDRIA...
EMERY...ARMOUR...PARKSTON...OLIVET...TYNDALL...YANKTON
302 PM CDT WED OCT 5 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

WEST WINDS WILL RANGE FROM 25 TO 40 MPH INTO THE START OF THE
EVENING...THEN DECREASE A LITTLE AROUND SUNSET.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
WILLIAMS
2 follow-up statements
000 
WWUS73 KFSD 052009 CCA
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
302 PM CDT WED OCT 5 2005

.STRONG WEST WINDS WILL SLIGHTLY SUBSIDE THIS EVENING AS LOW
PRESSURE MOVES VERY SLOWLY OVER NORTHWEST MINNESOTA. WHILE WINDY
CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE NIGHT...WINDS
SHOULD DROP A LITTLE BELOW ADVISORY CRITERIA THIS EVENING.

WINDY CONDITIONS AND MOSTLY CLOUDY SKIES ARE EXPECTED TO PREVENT
FREEZING CONDITIONS OVER MOST OF THE AREA TONIGHT...DESPITE
TEMPERATURES DROPPING INTO THE LOWER TO MIDDLE 30S. THIS WILL ALSO
PREVENT WIDESPREAD FROST. HOWEVER...SLIGHTLY DRIER AND COLDER
AIR...AND PERHAPS MORE BREAKS IN THE CLOUD COVER...WILL ALLOW
TEMPERATURES TO DROP TO A LITTLE BELOW FREEZING LATE TONIGHT IN
THE AREA FROM CHAMBERLAIN TO PICKSTOWN AND SOUTHWEST INTO GREGORY
COUNTY.


SDZ050-057-063-060000-
/X.NEW.KFSD.FZ.W.0001.051006T0700Z-051006T1400Z/
/X.EXT.KFSD.WI.Y.0002.000000T0000Z-051006T0000Z/
GREGORY-BRULE-CHARLES MIX-
INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN...
WAGNER...LAKE ANDES
302 PM CDT WED OCT 5 2005

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY...
...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

WEST WINDS WILL RANGE FROM 25 TO 40 MPH INTO THE START OF THE
EVENING...THEN DECREASE A LITTLE AROUND SUNSET.

TEMPERATURES ARE EXPECTED TO DROP TO AROUND FREEZING A COUPLE
HOURS AFTER MIDNIGHT...THEN TO A FEW DEGREES BELOW FREEZING AROUND
DAYBREAK. 
 
A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WINDS SUBSIDE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

SDZ038-039-052>054-058>060-064-065-068-069-060000-
/X.EXT.KFSD.WI.Y.0002.000000T0000Z-051006T0000Z/
BEADLE-KINGSBURY-JERAULD-SANBORN-MINER-AURORA-DAVISON-HANSON-
DOUGLAS-HUTCHINSON-BON HOMME-YANKTON-
INCLUDING THE CITIES OF...HURON...DE SMET...WESSINGTON SPRINGS...
WOONSOCKET...HOWARD...PLANKINTON...MITCHELL...ALEXANDRIA...
EMERY...ARMOUR...PARKSTON...OLIVET...TYNDALL...YANKTON
302 PM CDT WED OCT 5 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

WEST WINDS WILL RANGE FROM 25 TO 40 MPH INTO THE START OF THE 
EVENING...THEN DECREASE A LITTLE AROUND SUNSET.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
WILLIAMS
000 
WWUS73 KFSD 060853
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
353 AM CDT THU OCT 6 2005

.CANADIAN HIGH PRESSURE WILL SETTLE OVER THE REGION THURSDAY NIGHT
CREATING CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW
TEMPERATURES TO FALL INTO THE MID AND UPPER 20S ACROSS THE AREA.

SDZ050-057-063-061700-
/X.CAN.KFSD.FZ.W.0001.000000T0000Z-051006T1400Z/
/X.NEW.KFSD.FZ.W.0002.051007T0500Z-051007T1400Z/
GREGORY-BRULE-CHARLES MIX-
INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN...
WAGNER...LAKE ANDES
353 AM CDT THU OCT 6 2005

...FREEZE WARNING IS CANCELLED...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
FRIDAY. THE FREEZE WARNING HAS BEEN CANCELLED. 


A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-052>056-058>062-064>071-061700-
/X.NEW.KFSD.FZ.W.0002.051007T0500Z-051007T1400Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-
BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-AURORA-DAVISON-HANSON-
MCCOOK-MINNEHAHA-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-
YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE...
ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...
LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...
TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON...
JACKSON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...
SOUTH SIOUX CITY...HURON...DE SMET...BROOKINGS...
WESSINGTON SPRINGS...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
PLANKINTON...MITCHELL...ALEXANDRIA...EMERY...SALEM...
SIOUX FALLS...ARMOUR...PARKSTON...OLIVET...PARKER...CANTON...
TYNDALL...YANKTON...VERMILLION...NORTH SIOUX CITY...ELK POINT
353 AM CDT THU OCT 6 2005

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
FRIDAY. 

TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING AROUND MIDNIGHT
AND REMAIN SO THROUGH THE MID MORNING HOURS FRIDAY MORNING. THIS
EXTENDED PERIOD OF SUB-FREEZING TEMPERATURES WILL RESULT IN A HARD FREEZE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
BT/SL

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this freeze warning went out at Oct 5, 3:00 PM CDT, 2 minutes earlier.

Area forecast discussion, Oct 5, 3:00 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
300 PM CDT WED OCT 5 2005

.DISCUSSION...
THO THERE MAY BE A LTL DCSR IN WNDS AND CLDS ERY THIS EVE...BOTH
SHUD HOLD UP PRETTY WELL THRU TNGT. THE WND DCRS WILL BE CRITICAL
ENUF ON A MARGINAL SITN TO END CURNT WND ADVY AT 7 PM/00Z INSTEAD OF
CURNT ENDG TIME OF 10 PM/03Z. 9V9 AND HON HAVE BEEN RUNNING JUST
BARELY AT ADVY LEVELS...AND THIS HR YKN ALSO MADE IT. MHE NOT QUITE
THERE BUT THERE CUD YET BE SOME INCRS NEXT CPL HRS.

WNDS AND CLDS SHUD HOLD UP WELL ENUF TO PREVENT FREEZE WARNG
CRITERIA MOS OF FCTS AREA TNGT WITH MAYBE A FEW AREAS BARELY
TOUCHING THE FRZG MARK. IN FACT AFTER A SLGT ERY EVE DCRS IN CLDS
PSBL SRN PART OF FCST AREA...CLDS SHUD SOLIDIFY. HWVR WITH A LTL LWR
DEWPTS AND PRBLY SLGTLY BETTER DECOUPLING OF WNDS HAVE ELECTED TO GO
WITH FREEZE WARNNING SWRN CRNR OF FCST AREA. NEEDLESS TO SAY THAT
WITHOUT A FREEZE...FROST IS A NON ISSUE WITH THE CLDS AND WND.

WITH A LTL BETTER MOISTR PSBLY GETTING IN ON NWRLY FLOW OF COLD
AIR...WILL KEEP THE SLGTEST MENTN OF PCPN IN THE FAR N WITH ISOLD
SPRNKLS/FLRYS TNGT.

AFTER ALL THE ACTIVE WEATHER OF THE PAST FEW DAYS A QUIETER PATTERN
LOOKS TO SET UP INTO THE WEEKEND.  AS THE TIGHTLY WOUND SURFACE LOW
CURRENTLY SITUATED OVER MINNESOTA MOVES EASTWARD INTO THE GREAT
LAKES...A LESSENING PRESSURE GRADIENT WILL ALLOW FOR DECREASING
WINDS THROUGH THE DAY ON THURSDAY.  WITH WINDS BECOMING LIGHT BY
THURSDAY NIGHT AND SKIES CLEARING AS SURFACE HIGH PRESSURE BECOMES
CENTERED OVER THE NORTHERN PLAINS...MAXIMUM RADIATIONAL COOLING WILL
OCCUR AND TEMPERATURES WILL BOTTOM OUT OVER THE AREA BY FRIDAY
MORNING.  WITH THE ABOVE SCENARIO IN PLACE AND 850 TEMPERATURES IN
THE RANGE OF 0 TO -6 OVER THE CWA...I WENT GENERALLY BELOW GUIDANCE
AND FORECASTED LOWS WELL DOWN INTO THE 20S.  CONTINUED DRY THROUGH
THE WEEKEND...AND AS A SOUTHERLY FLOW RETURNS TO THE REGION THERE
WILL BE A GRADUAL WARMING TREND THROUGH THE PERIOD WITH TEMPERATURES
APPROACHING NEAR NORMAL LEVELS BY SATURDAY AND SUNDAY.  MODELS
REMAIN IN PRETTY GOOD AGREEMENT ON BRINGING A DEEP TROUGH INTO THE
WESTERN U.S. BY THE BEGINNING OF NEXT...THEN PUSHING IT INTO THE
CENTRAL PART OF THE COUNTRY BY MIDWEEK.  OF COURSE THERE ARE THE
USUAL DISCREPANCIES IN TIMING...WITH THE CANADIAN MODEL BEING THE
OUTLIER BY BRINGING THE TROUGH OVER OUR REGION A DAY EARLIER THAN
THE REST.  IN ANY EVENT...LOOKS LIKE PRECIPITATION WILL BE A PRETTY
GOOD BET SOMETIME FOR THE PERIOD OF TUESDAY TO WEDNESDAY...AND I
HAVE HINTED AT THIS SOLUTION IN THE GRIDS BY KEEPING IN CHANCE POPS
FOR THOSE DAYS.

&&

.AVIATION...FAIRLY STEADY STATE FOR TNGT WITH CIGS OSCILLATING BTWN
JUST ABV AND A LTL BLO MVFR/VFR THRESHHOLD. SUX AREA AND E THO WILL
BE SCT ON LO CLDS FOR A WHILE THIS EVE.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVY TIL 7 PM CDT    SDZ038-039-050-052>054-057>060-
     063>065-068-069.
     FREEZE WARNING  LATE TNGT SDZ050-057-063.
MN...NONE.
IA...NONE.
NE...NONE.

&&

DISCUSSION...BW/JM
Hazardous weather outlook, Oct 5, 11:45 AM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1145 AM CDT WED OCT 05 2005

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1145 AM CDT WED OCT 05 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH MID AFTERNOON IN
NORTHWEST IOWA AND COULD PRODUCE DIME SIZE HAIL.  THUNDERSTORMS
ARE THEN EXPECTED TO DEVELOP LATE THIS AFTERNOON IN EASTERN
NEBRASKA AND SPREAD INTO NORTHWEST IOWA AND FAR SOUTHEAST SOUTH
DAKOTA BY THE EVENING.	THESE STORMS WILL HAVE THE POTENTIAL OF
PRODUCING HAIL UP TO HALF DOLLAR SIZE.	IN ADDITION...AN ISOLATED
TORNADO MAY BE POSSIBLE...ESPECIALLY NEAR THE SOUTH DAKOTA AND
IOWA BORDER. THE TORNADO THREAT IS EXPECTED TO END BY 9 PM WHILE
THE THREAT FOR LARGE HAIL WILL END BY MIDNIGHT.

WINDS...
STRONG WEST WINDS WILL CONTINUE INTO TONIGHT AS LOW PRESSURE
MOVES VERY SLOWLY OVER NORTHWEST MINNESOTA. SUSTAINED WINDS OF 25
TO 40 MPH ARE LIKELY WITH THE STRONGEST WINDS WEST OF A LINE FROM
DE SMET TO YANKTON. SOME GUSTS AROUND 45 MPH ARE
LIKELY...ESPECIALLY NEAR AND SOUTHWEST OF A CHAMBERLAIN TO
PICKSTOWN LINE.

EXCESSIVE TEMPERATURES...
WHILE WINDS AND CLOUDS COVER SHOULD KEEP TEMPERATURES FROM
FALLING RAPIDLY TONIGHT...SOME AREAS MAY SEE MARGINAL FREEZING
TEMPERATURES...MAINLY IN THE CHAMBERLAIN TO GREGORY AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MUCH COOLER AIR WILL PERSIST ACROSS THE AREA THURSDAY INTO
FRIDAY...CREATING THE LIKELIHOOD OF FREEZING TEMPERATURES LATE
THURSDAY NIGHT AND EARLY FRIDAY MORNING. ACTION SHOULD BE PLANNED
TO PROTECT TENDER VEGETATION FROM THE COLDER TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

WILLIAMS

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 4:18 AM CDTWind AdvisoryFSDAurora, Beadle, Bon Homme, Brule, Charles Mix, Davison and 9 more15 hr

Nearby

Freeze Warnings in South Dakota, 2005Every freeze warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.